Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Contents of Volume 137, Number 5

All articles in this issue are freely accessible.

An upper bound on the characteristic polynomial of a nonnegative matrix leading to a proof of the Boyle-Handelman conjecture
Assaf Goldberger and Michael Neumann.
Proc. Amer. Math. Soc. 137 (2009), 1529-1538
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470809
Two way subtable sum problems and quadratic Gröbner bases
Hidefumi Ohsugi and Takayuki Hibi.
Proc. Amer. Math. Soc. 137 (2009), 1539-1542
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470810
Intersection of modular polynomials
Jie Ling.
Proc. Amer. Math. Soc. 137 (2009), 1543-1549
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470811
Capping groups and some cases of the Fontaine-Mazur conjecture
Frauke M. Bleher, Ted Chinburg and Jennifer Froelich.
Proc. Amer. Math. Soc. 137 (2009), 1551-1560
Abstract, references and article information
Full-text PDF Free Access
MathSciNet review: 2470812
Induced quasi-actions: A remark
Bruce Kleiner and Bernhard Leeb.
Proc. Amer. Math. Soc. 137 (2009), 1561-1567
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470813
Rationality of the Folsom-Ono grid
P. Guerzhoy.
Proc. Amer. Math. Soc. 137 (2009), 1569-1577
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470814
The Folsom-Ono grid contains only integers
Sander Zwegers.
Proc. Amer. Math. Soc. 137 (2009), 1579-1584
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470815
On strings of consecutive integers with a distinct number of prime factors
Jean-Marie De Koninck, John B. Friedlander and Florian Luca.
Proc. Amer. Math. Soc. 137 (2009), 1585-1592
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470816
Splitting necklaces and measurable colorings of the real line
Noga Alon, Jarosław Grytczuk, Michał Lason and Mateusz Michałek.
Proc. Amer. Math. Soc. 137 (2009), 1593-1599
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470817
The Gauss-Bonnet formula of polytopal manifolds and the characterization of embedded graphs with nonnegative curvature
Beifang Chen.
Proc. Amer. Math. Soc. 137 (2009), 1601-1611
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470818
Polyhedral embeddings of snarks in orientable surfaces
Martin Kochol.
Proc. Amer. Math. Soc. 137 (2009), 1613-1619
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470819
Jack polynomials and the coinvariant ring of $G(r,p,n)$
Stephen Griffeth.
Proc. Amer. Math. Soc. 137 (2009), 1621-1629
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470820
Threefolds containing Bordiga surfaces as ample divisors
Hidetoshi Maeda.
Proc. Amer. Math. Soc. 137 (2009), 1631-1639
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470821
A new bound on the number of special fibers in a pencil of curves
S. Yuzvinsky.
Proc. Amer. Math. Soc. 137 (2009), 1641-1648
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470822
First neighborhood complete ideals in two-dimensional Muhly local domains are projectively full
Raymond Debremaeker.
Proc. Amer. Math. Soc. 137 (2009), 1649-1656
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470823
Essentialities in additive bases
Peter Hegarty.
Proc. Amer. Math. Soc. 137 (2009), 1657-1661
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470824
Leonhard Euler and a $q$-analogue of the logarithm
Erik Koelink and Walter Van Assche.
Proc. Amer. Math. Soc. 137 (2009), 1663-1676
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470825
Optimization of the first eigenvalue in problems involving the $p$-Laplacian
Fabrizio Cuccu, Behrouz Emamizadeh and Giovanni Porru.
Proc. Amer. Math. Soc. 137 (2009), 1677-1687
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470826
Restriction and extension of Fourier multipliers between weighted $L^{p}$ spaces on $\mathbb{R}^{n}$ and $\mathbb{T}^{n}$
Kenneth F. Andersen and Parasar Mohanty.
Proc. Amer. Math. Soc. 137 (2009), 1689-1697
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470827
Interlacing and nonorthogonality of spectral polynomials for the Lamé operator
A. Bourget, T. McMillen and A. Vargas.
Proc. Amer. Math. Soc. 137 (2009), 1699-1710
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470828
Asymptotic analysis of a Dirichlet problem for the heat equation on a coated body
Jingyu Li, Steve Rosencrans, Xuefeng Wang and Kaijun Zhang.
Proc. Amer. Math. Soc. 137 (2009), 1711-1721
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470829
On a conjecture of Tomas Sauer regarding nested ideal interpolation
Boris Shekhtman.
Proc. Amer. Math. Soc. 137 (2009), 1723-1728
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470830
A remark on the regularity of the div-curl system
Irina Mitrea and Marius Mitrea.
Proc. Amer. Math. Soc. 137 (2009), 1729-1733
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470831
Large and moderate deviations for slowly mixing dynamical systems
Ian Melbourne.
Proc. Amer. Math. Soc. 137 (2009), 1735-1741
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470832
Compact factorization of differentiable mappings
Raffaella Cilia, Joaquín M. Gutiérrez and Giuseppe Saluzzo.
Proc. Amer. Math. Soc. 137 (2009), 1743-1752
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470833
Distinguishing properties of Arens irregularity
Zhiguo Hu and Matthias Neufang.
Proc. Amer. Math. Soc. 137 (2009), 1753-1761
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470834
Maps preserving the geometric mean of positive operators
Lajos Molnár.
Proc. Amer. Math. Soc. 137 (2009), 1763-1770
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470835
On period minimal pseudo-Anosov braids
André de Carvalho, Toby Hall and Rupert Venzke.
Proc. Amer. Math. Soc. 137 (2009), 1771-1776
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470836
A condition for spectral continuity of positive elements
S. Mouton.
Proc. Amer. Math. Soc. 137 (2009), 1777-1782
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470837
On injectivity of quasiregular mappings
Tadeusz Iwaniec, Leonid V. Kovalev and Jani Onninen.
Proc. Amer. Math. Soc. 137 (2009), 1783-1791
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470838
A version of Lomonosov’s theorem for collections of positive operators
Alexey I. Popov and Vladimir G. Troitsky.
Proc. Amer. Math. Soc. 137 (2009), 1793-1800
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470839
On an open problem regarding totally Fenchel unstable functions
Radu Ioan Bot and Ernö Robert Csetnek.
Proc. Amer. Math. Soc. 137 (2009), 1801-1805
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470840
On the topology of manifolds with positive isotropic curvature
Siddartha Gadgil and Harish Seshadri.
Proc. Amer. Math. Soc. 137 (2009), 1807-1811
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470841
On the linearity of torsion-free nilpotent groups of finite Morley rank
Tuna Altinel and John S. Wilson.
Proc. Amer. Math. Soc. 137 (2009), 1813-1821
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470842
The proper and semi-proper forcing axioms for forcing notions that preserve $ℵ_{2}$ or $ℵ_{3}$
Joel David Hamkins and Thomas A. Johnstone.
Proc. Amer. Math. Soc. 137 (2009), 1823-1833
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470843
Palindromic random trigonometric polynomials
J. Brian Conrey, David W. Farmer and Özlem Imamoglu.
Proc. Amer. Math. Soc. 137 (2009), 1835-1839
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470844
Topological complexity of configuration spaces
Michael Farber and Mark Grant.
Proc. Amer. Math. Soc. 137 (2009), 1841-1847
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 2470845